It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Re: Betaseron

Re: Betaseron

[ Back to Messages ]

Message

Posted by Victoria on September 13, 2000 at 23:44:49:

In Reply to: Re: Betaseron posted by Karen on April 18, 2000 at 17:32:14:

: : : I have had Ms for 19 years, have always been at denial. Now approaching 45 years old,it has been strongly suggested to start this medication. I s there anyone out there that could give me any advice on what i am to expect from this. My left side has never really got full strength back for the last 4 years and just gets worse. Will this med. help me or hurt me.

: : Each and every person reacts differently to this drug.some postively,some negatively,and some with no difference.Personally I have reacted postively and saw improvements particularly with fatigue over a 2 month period.You still get bad days and you can still get relapses ....but they are milder and over more quickly......with out having to take steroids(Bonus).However the main reason I take it ,is for the long term effects.It can reduce plaque damage by up to 40% once you have been taking for 18 months or more...that could be the difference between walking or not.So for me there was no choice ,I received only mild side effects in the first 2 weeks and then they went away.(like having a mild cold).But I must stress that everyone reacts differently.Rather like if you polled a group of people taking a brand of headache tablets.some would have postive effects,some no difference and others would react badly.This drug is no different.I take it also because I truly believe that in the next 5 years we will have treatment break throughs and I intend on being as fit as I can be to reap their benefits.Your choice but what have you got to loose?and if it doesnot suit you ,you can always stop!.
: : Best of luck.

: I just wanted to thank Ic for their response to my request, it was very inspiring and helpful to me. thanks again,,

: First, my purpose is not to discourage anyone from trying new medications that might better their lives (present and future), I just expect the whole truth when asking a question. My sister and I both have been told (MRI and spinal taps supportive) that we have MS. I decided against any ABC drug though I was encouraged to start as soon as possible. My sister on the other hand (with two little ones at home) started the Betaseron shots. She has not experienced any relief and has lost almost 3/4 of her hair. My advice to you is read the fine print. She falls in the 1% of the trial patients that experienced hair loss. I know that this seems trivial to some, but as she is a hair stylist, it has been almost as detrimental than the diagnosis.




Follow Ups




All times are GMT -7. The time now is 11:16 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!